Alert archive / Florida / Freeze Warnings in 2010
Freeze Warning 13, NWS Miami, FL
NWS Miami, FL issued this freeze warning at Feb 25, 2010, 4:48 AM EST for 4 counties in Florida. It took effect at Feb 26, 2010, 5:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2010, 4:48 AM EST (09:48 UTC)
- In effect from
- Feb 26, 2010, 5:00 AM EST
- Expired
- Feb 26, 2010, 8:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
915 WWUS72 KMFL 250948 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 448 AM EST THU FEB 25 2010 FLZ063-066-067-070-251800- /O.UPG.KMFL.FZ.A.0011.100226T1000Z-100226T1300Z/ /O.NEW.KMFL.FZ.W.0013.100226T1000Z-100226T1300Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...IMMOKALEE 448 AM EST THU FEB 25 2010 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A VERY STRONG COLD FRONT THAT MOVED ACROSS SOUTH FLORIDA WEDNESDAY EVENING WILL BRING WITH IT MUCH COLDER AIR FILTERING DOWN THE PENINSULA. THE COLDEST AIR WILL ARRIVE ACROSS THE REGION TONIGHT WITH TEMPERATURES EXPECTED TO REACH NEAR OR SLIGHTLY BELOW FREEZING ACROSS GLADES...HENDRY...INLAND PALM BEACH...AND INLAND COLLIER COUNTIES. TEMPERATURES NEAR FREEZING WILL MAINLY BE ALONG AND WEST OF HIGHWAY 27 IN INLAND PALM BEACH COUNTY AND NORTH OF HIGHWAY 41 IN INLAND COLLIER COUNTY ALONG WITH ALL OF GLADES AND HENDRY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
821 WWUS72 KMFL 260111 NPWMFL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 811 PM EST THU FEB 25 2010 FLZ063-066-067-070-261300- /O.CON.KMFL.FZ.W.0013.100226T1000Z-100226T1300Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...IMMOKALEE 811 PM EST THU FEB 25 2010 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 AM EST FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 8 AM EST FRIDAY. A VERY COLD AIR MASS BEHIND A STRONG COLD FRONT THAT MOVED ACROSS SOUTH FLORIDA WEDNESDAY EVENING WILL BRING WITH IT MUCH COLDER TEMPERATURES TONIGHT. MINIMUM TEMPERATURES ARE EXPECTED TO REACH NEAR OR SLIGHTLY BELOW FREEZING VALUES ACROSS GLADES...HENDRY...INLAND PALM BEACH...AND INLAND COLLIER COUNTIES FRIDAY MORNING. TEMPERATURES NEAR FREEZING WILL MAINLY BE ALONG AND WEST OF HIGHWAY 27 IN INLAND PALM BEACH COUNTY AND NORTH OF HIGHWAY 41 IN INLAND COLLIER COUNTY ALONG WITH ALL OF GLADES AND HENDRY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Feb 25, 4:43 AM EST, 5 minutes earlier.
Area forecast discussion, Feb 25, 4:43 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
443 AM EST THU FEB 25 2010
.DISCUSSION...THE STRONG SHORT WAVE THAT MOVED ACROSS THE SOUTHEAST
STATES LAST EVENING NOW LIFTING TO THE NORTHEAST. THE ASSOCIATED
ARCTIC HIGH PRESSURE BUILDING NORTHWEST OF THE REGION WILL BRING
WITH IT MUCH COLDER TEMPERATURES THROUGH FRIDAY. IN FACT,
TEMPERATURES THIS AFTERNOON WILL STRUGGLE TO REACH THE LOWER TO MID
60S WHICH ARE 10 TO 15 DEGREES BELOW NORMAL. THESE READINGS WILL
THEN FALL INTO THE 30S TONIGHT ACROSS A LARGE PORTION OF SOUTH
FLORIDA WITH EVEN THE WESTERN SUBURBS OF BROWARD AND MIAMI-DADE
METRO REGION WILL DIP INTO THE MID AND UPPER 30S. THERE WILL ALSO BE
A CONCERN FOR WIND CHILLS ALONG THE EAST COAST METRO AREA WITH WIND
CHILL READINGS IN THE PALM BEACH AREA FALLING INTO THE 32 TO 35
DEGREE RANGE LASTING FOR ONE TO TWO HOURS NEAR THE COLDEST PART OF
THE NIGHT NEAR SUNRISE. ACROSS BROWARD AND MIAMI-DADE COUNTIES, WIND
CHILLS WILL BE 35 TO 40 DEGREES FOR LATE TONIGHT INTO EARLY FRIDAY.
THERE WILL NOT BE A CONCERN ELSEWHERE ACROSS SOUTH FLORIDA AS WINDS
ARE EXPECTED TO BE LESS THAN 5 MPH ACROSS THOSE AREAS. WHILE THESE
NIGHTTIME TEMPERATURES WILL BE RUNNING AROUND 20 DEGREES BELOW
NORMAL, THEY STILL ARE EXPECTED TO BE ABOVE RECORD LOWS FOR THE 26TH
OF FEBRUARY. FRIDAY WILL BE A LITTLE WARMER BUT STILL WELL BELOW
NORMAL FOR THIS TIME OF YEAR. ANOTHER SURFACE LOW WILL MOVE RAPIDLY
ACROSS THE FLORIDA PENINSULA ON SATURDAY AS A SHORT WAVE TROUGH
ROTATES AROUND THE BASE OF THE MAIN TROUGH ACROSS EASTERN NORTH
AMERICA. THERE WILL BE LITTLE CHANCE FOR MUCH MOISTURE RETURN OR
DESTABILIZATION IN THE AFTERMATH OF THE COLD BLAST OF ARCTIC AIR.
HOWEVER, MODELS ARE SHOWING 35 TO 50 KT LOW LEVEL JET ACROSS THE
REGION AND THIS WILL BE ENOUGH TO GENERATE SCATTERED SHOWERS AND
SOME OF THE HEAVIER ACTIVITY WILL BE CAPABLE OF PRODUCING STRONG
WIND GUSTS AT THE SURFACE. BEYOND SATURDAY BECOMES A FORECASTER'S
NIGHTMARE AS BOTH THE GFS AND ECMWF CONTINUE TO DIVERGE ON THE NEXT
SHORT WAVE TROUGH. WHILE BOTH AGREE THERE WILL BE A STRONG WAVE MOVE
THROUGH THE VERY PROGRESSIVE PATTERN, THEY DISAGREE AS TO THE
WHEREABOUTS OF THE SYSTEM ONCE IT ARRIVE IN THE SOUTHEAST STATES. THE
ECMWF HAS BEEN THE MOST CONSISTENT IN TRACKING THE SURFACE LOW ACROSS
NORTH FLORIDA AND HAVE GONE MORE WITH ITS SOLUTION. THE FACT THAT
THE GFS HAS TAKEN THE LOW SOUTH OF THE KEYS THE LAST TWO RUNS SEEMS
A LITTLE HARD TO SWALLOW WITH IT TOO KEEPING THE MID LEVEL TROUGH
WELL TO OUR NORTH. THIS COULD STILL PRODUCE SOME SIGNIFICANT WEATHER
ACROSS THE REGION BUT WITH SUCH DIVERGENCE AMONGST THE MODELS, IT
ALL DEPENDS ON WHERE THE SURFACE FEATURE ENDS UP AS TO HOW MUCH THE
ATMOSPHERE CAN DESTABILIZE SO STAY TUNED.
&&
.MARINE...WIND AND SEAS WILL CREATE ROUGH MARINE CONDITIONS TODAY
AND A SMALL CRAFT ADVISORY IS IN PLACE FOR ALL WATERS THROUGH
EARLY THIS AFTERNOON. THE WIND WILL DIMINISH BY THIS AFTERNOON BUT
SEAS WILL REMAIN HIGH IN THE GULF AND ATLANTIC GULF STREAM WATERS.
THUS, THE SCA WILL BE EXTENDED IN THOSE AREAS THROUGH TONIGHT.
&&
.FIRE WEATHER...VERY DRY AIR WILL FILTER IN ACROSS THE REGION
TODAY AS WELL AS STRONG NORTHWEST 20 FOOT WINDS. RELATIVE
HUMIDITIES WILL DROP BELOW 35 PERCENT AND ALONG WITH THE WIND
SPEEDS WILL CREATE FIRE ISSUES AND A RED FLAG WARNING IS IN EFFECT
FOR MUCH OF SOUTH FLORIDA THIS AFTERNOON. DEW POINTS WILL NOT
RECOVER ON FRIDAY AND WITH SLIGHTLY WARMER TEMPERATURES, THESE
READINGS ARE AGAIN EXPECTED TO DIP BELOW 35 PERCENT AND FIRE
WEATHER WATCH IS IN EFFECT FOR ALL AREAS FRIDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 61 37 65 42 / 0 0 - 10
FORT LAUDERDALE 62 42 68 48 / 0 0 - 10
MIAMI 63 45 67 47 / 0 0 - 10
NAPLES 59 39 65 45 / 0 0 - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS
EVENING FOR COASTAL BROWARD-COASTAL MIAMI DADE-COASTAL PALM
BEACH-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-INLAND
MIAMI DADE-INLAND PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
METRO PALM BEACH.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR COASTAL BROWARD-COASTAL
COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR SOUTH
MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-
INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-METRO
BROWARD-METRO MIAMI DADE-METRO PALM BEACH.
FREEZE WARNING FROM 5 AM TO 8 AM EST FRIDAY FOR GLADES-HENDRY-
INLAND COLLIER-INLAND PALM BEACH.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR COASTAL WATERS
FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING
FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS
FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR BISCAYNE
BAY-LAKE OKEECHOBEE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR GULF WATERS FROM
CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
20 NM.
&&
LONG TERM...30/KOB
SHORT TERM/AVIATION...57/DGHazardous weather outlook, Feb 24, 7:10 PM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 710 PM EST WED FEB 24 2010 FLZ063-066>075-168-172>174-251100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 710 PM EST WED FEB 24 2010 ...FREEZE WATCH GLADES/HENDRY/INLAND PALM BEACH/INLAND COLLIER FRI MORNING... ...HAZARDOUS MARINE CONDITIONS DEVELOPING TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT WIND: WINDS WILL INCREASE ACROSS THE LOCAL WATERS BEHIND A COLD FRONT OVERNIGHT, WITH SUSTAINED WINDS OF AROUND 25 KNOTS EXPECTED ACROSS THE OFFSHORE GULF AND ATLANTIC WATERS. WAVES: SEAS WILL BUILD TO 7 FEET OR HIGHER ACROSS THE OFFSHORE GULF AND ATLANTIC WATERS TONIGHT. TEMPERATURES: MUCH COLDER AIR WILL PUSH INTO THE AREA TONIGHT WITH LOWS EXPECTED TO FALL INTO THE LOWER TO MID 40S OVER THE INTERIOR AND UPPER 40S TO LOWER 50S ELSEWHERE. WIND CHILL READINGS WILL BE IN THE 30S INTERIOR TO THE 40S TO NEAR 50 ELSEWHERE. RIP CURRENTS: THERE WILL BE A SLIGHT RISK FOR RIP CURRENTS ALONG THE GULF COAST BEACHES OVERNIGHT DUE TO STRONG ONSHORE FLOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COLD TEMPERATURES ARE EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING. LOWS WILL FALL INTO THE 30S OVER THE INTERIOR TO THE 40S ALONG THE COASTS. FREEZING TEMPERATURES ARE POSSIBLE ACROSS GLADES, HENDRY, INLAND PALM BEACH, AND INLAND COLLIER COUNTIES. A FREEZE WATCH IS NOW IN EFFECT FOR THESE AREAS FRIDAY MORNING FOR THE POTENTIAL OF A FREEZE. POOR MARINE CONDITIONS ARE EXPECTED ON THURSDAY WITH RATHER STRONG NORTHWEST WINDS AND HAZARDOUS SEAS IN THE GULF STREAM AND OFFSHORE GULF WATERS. THERE ARE INDICATIONS THAT LOW PRESSURE MAY DEVELOP OVER THE GULF OF MEXICO ON MONDAY...TRACKING ACROSS NORTH OR CENTRAL FLORIDA MONDAY NIGHT OR TUESDAY WHILE RAPIDLY STRENGTHENING. SHOULD THIS OCCUR...SEVERE WEATHER WOULD BE A DISTINCT POSSIBILITY ACROSS THE LOCAL AREA MONDAY NIGHT OR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 5:07 AM EST | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 10 hr |
| Feb 25, 2:20 PM EST | Wind Chill Advisory | MFL | Palm Beach | 18 hr |
| Feb 25, 2:43 PM EST | Red Flag Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 29 hr |
Nearby
Freeze Warnings in Florida, 2010Every freeze warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.